MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482318550
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that during rod insertion the tulip of the screw splayed when a blocker was inserted into the screw tulip.It was further reported that the blocker was not cross threaded.The screw and blocker were left implanted.No adverse consequences, surgical delay or medical intervention were reported.  the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.It was reported that the construct started at level l2, left side.Screw was not inserted at a difficult angle.Bone quality of the patient was reported to be very soft.Customer was using the persuader when the issue occurred.Excess force was not applied.Screw was inspected briefly by sales representative and a scrub nurse prior to insertion.No damage or other defects were observed at that time.No damage to surrounding bone/tissues was reported.Device sgt was reviewed and the following was found relevant: "the xia 3 spinal system uses the xia buttress thread blocker as its closure mechanism.The titanium blocker is laser etched to more clearly differentiate it from other materials.The blocker is assembled onto the universal tightener for insertion.The universal tightener is available in three different options; standard, short, and double-ended.Note: the xia 3 universal tightener is not to be used for final tightening.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.Note: do not exceed 12nm during final tightening." since the product was not returned, the root cause could not be determined conclusively.Possible root causes may be over tightening of blocker during final tightening, not using torque wrench, and/or tightening of blocker onto rod that is not properly bent to fit in screw heads.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
SZ   2300
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12276025
Report Number3005525032-2021-00035
Device Sequence Number2839756
Product Code NKB
UDI-Device Identifier04546540598608
UDI-Public04546540598608
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482318550
Device Catalogue Number482318550
Device Lot NumberB91562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale